MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3509
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Impediment of the detachable coil delivery system (dcs) in microcatheter with no loss of cerebral target position, coil-premature detachment, and coil- unraveled/stretched-in microcatheter, are known potential complications associated with the orbit galaxy xtrasoft coil.Device impediment is a known event.Removal and exchange of devices is common routine practice in endovascular procedures.In this case, the exchange of the device is done without loss of intracranial target position.This is a common practice during procedures and is recommended in product ifu¿s.Since the vast majority of diagnostic and interventional angiographic procedures utilize multiple device exchanges, an increased potential for patient injury is remote.Coil- unraveled/stretched-in microcatheter could cause premature detachment, separation, protrusion or herniation into parent vessel, which could result in non-target site embolization, ischemia or infarct.Premature detachment could result in non-target site embolization, ischemia or infarct.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event, rather than the design or manufacture of the device.In this case, the coil was inaccurately placed, and the treating physician was required to perform the additional surgical intervention of using a ¿thrombus removal stent (both were other brands) to capture the coil, then removed the coil from patient.¿ based on this required surgical intervention to preclude patient harm, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a healthcare professional, that an og cmplx xtrasoft coil 3.5x9 (640cx3509/ 31383720) was used for an endovascular embolization procedure.During the procedure, the user reported impediment of the detachable coil delivery system (dcs) in microcatheter with no loss of cerebral target position, coil-premature detachment, and coil- unraveled/stretched-in microcatheter.After the coil detached prematurely, it was found that part of the coil was outside the aneurysm.The doctor then used a stent microcatheter to deliver a thrombus removal stent (both were other brands) to capture the coil, then removed the coil from patient.A new coil and a new coil microcatheter (other brand) were switched to complete the surgery.The surgery was prolonged about 30 minutes.The event was reported as such, ¿impeded in microcatheter & unraveled/stretched & premature detachment.It was reported that during procedure, coil passed through coil microcatheter (other brand) tip and tried to fill in the aneurysm, but the coil was impeded in the coil microcatheter tip and could not advance any more.Doctor tried to retract the coil but observed the coil was unraveled/stretched.The doctor tried to remove the coil microcatheter and coil together from the patient, but the coil suddenly detached prematurely, and a part of the coil was outside the aneurysm.The doctor only removed the coil microcatheter.The doctor used a stent microcatheter to deliver a thrombus removal stent (both were other brands) to capture the coil, then removed the coil from patient.A new coil and a new coil microcatheter (other brand) were switched to complete the surgery.The surgery was prolonged about 30 minutes.¿ no further information is available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.A non-sterile og cmplx xtrasoft coil 3.5x9 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was noted to be already detached from the system.The device was inspected under microscopic magnification, and the coil was found severely stretched leaving the internal blue fiber exposed.No elongation marks were found on the gripper.The issue documented in the complaint that there was an impeded condition felt during the advancement of the coil through the microcatheter could not be evaluated through proper functional test since the coil was returned already separated from the system.Coil stretching suggest that excessive force was inadvertently applied during the attempts to reach the target position.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to excessive system manipulation, which can result in coil stretching which ultimately result in coil being prematurely released.Based on this, the customer complaint was confirmed.Also, risk documentation states that a delivery tube / embolic coil that cannot be pushed through the microcatheter is a potential issue that can occur during coil placement due to: 1) excessively tortuous anatomy; or 2) clot formation in the microcatheter.With the limited information available, the root cause remains speculative, however, there is no indication that the issues encountered during the procedure are a result of a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device 31383720 number, and no non-conformances related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is proposed at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21230819
Report Number3008114965-2025-00085
Device Sequence Number7503781
Product Code KRD
UDI-Device Identifier10886704030690
UDI-Public(01)10886704030690(17)260630(10)31383720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number640CX3509
Device Lot Number31383720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/10/2025
04/10/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/11/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND); THROMBUS REMOVAL STENT (UNSPECIFIED BRAND)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown